Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 9, 2000, 6:51 PM EDT for Brown County, Ohio. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 6:51 PM EDT (22:51 UTC)
- Expired
- Aug 9, 2000, 8:15 PM EDT
- In force
- 84 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Brown County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 092254 FFWILN OHC015-100015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 651 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN SOUTHWEST OHIO... * UNTIL 815 PM EDT... * NATIONAL WEATHER SERVICE RADAR INDICATED TORRENTIAL RAINFALL OVER NORTHERN BROWN COUNTY. UP TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 545 PM EDT...WITH ADDITIONAL HEAVY RAIN EXPECTED. * SOME LOCATIONS WHERE FLOODING IS LIKELY INCLUDE... MOUNT ORAB... FIVE MILE... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO pALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ DIAN-REED
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:00 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT WED AUG 9 2000 LTST SFC ANLYS SHWG CDFNT/TROF AXIS XTNDG FM WK LOW OVR LWR LKHUR ACRS SE MI AND NRN IND INTO CNTRL IL. MSAS CONTG TO SHOW AN AREA OF DECENT MSTR CONV OUT AHD OF TROF ACRS N CNTRL IND AND NW OH AND SHWRS/TSTMS TRYING TO DVLP IN THIS REGION. MDLS CONSISTENT IN PUSHING TROF AXIS DOWN ACRS FA THRU THE OVNGT HRS WITH IT JUST S OF AREA BY 12Z THUR MRNG. SW PORTIONS OF FA HAS DESTBLZD THRU THIS AFTN WITH TMPS CLIMBING INTO THE MID 80S WITH DWPTS IN THE LOW 70S WITH CAPES IN THE 3-4K J/KG RANGE PER ERLYR SWOMCD. ALSO SOME S/W ENERGY ALF SHUD COMBINE WITH CONV BNDRY TO ALLOW TSTMS TO DVLP S AND ERWD ACRS FA THRU THE EVNG HRS. PCPN SHUD BE OUT OF FAR NW FAIRLY ERLY SO WL TAPER FM LOW CHC POPS FAR NW TO HIGH CHC POPS S. WL INDICT MAINLY THIS EVNG CNTRL BUT WL HANG ON TO POPS A LTL LONGER FOR CVG AREA AND ALL NIGHT FOR PMH AREA AS BNDRY MAY LINGER ACRS THE SE FOR MUCH OF NGT. DRIER AMS FILTERS IN ACRS AREA THUR INTO FRI AS UPR LVL RDG BUILDS IN WITH NWLY-NLY FLOW CONTG. LOOKS LIKE ANY ACTVTY SHUD GNRLY RMN TO OUR N AND E SO WL MAINTAIN DRY FCST THRU THE WKEND. UNDER NL>Y FLOW...WL UNDERCUT FWC TMPS A LTL FOR HIGHS NEXT CPL DAYS. PLAN ON HOLDING ZONES TIL ARND 4 PM TO ALLOW CRNT WATCH TO EXPIRE. .ILN...NONE. LOTT
In the hours before
Local storm report, Aug 9, 1:15 PM EDT, 5 hours 36 minutes before
WWUS30 KILN 091716
LSRILN
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM IN WIND DAMAGE
08/09/00 WAYNE TREES DOWN COUNTY WIDE.Local storm report, Aug 9, 2:25 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM FAIRVIEW IN WIND DAMAGE
08/09/00 FAYETTE TREES DOWN IN THE
WESTERN PART OF THE
COUNTY.
1035 AM JACKSONVILLE OH WIND DAMAGE
08/09/00 CLARK TREES DOWN AROUND
GERMAN TOWNSHIP.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1045 AM PLAIN CITY OH WIND DAMAGE
08/09/00 MADISON TREES...POWER LINES AND
POWER POLES DOWN.
DAMAGE COUNTY WIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1127 AM LANCASTER OH WIND DAMAGE
08/09/00 FAIRFIELD NUMEROUS TREES DOWN.
COUNTY WIDE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1130 AM NEWARK OH WIND DAMAGE
08/09/00 LICKING SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 AM KIRKERSVILLE OH 1 INCH HAIL
08/09/00 LICKING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 AM ST MARYS OH .75 INCH HAIL
08/09/00 AUGLAIZE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 9, 2:30 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM LOGAN OH WIND DAMAGE
08/09/00 HOCKING TREES DOWN COUNTY WIDE
1215 PM LUCASVILLE OH WIND DAMAGE
08/09/00 SCIOTO TREES AND POWER LINES
M DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:14 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 46 min |
| Aug 9, 9:18 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| Aug 9, 9:44 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 46 min |
| Aug 9, 9:53 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 37 min |
| Aug 9, 9:57 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 33 min |
| Aug 9, 9:58 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 47 min |
| Aug 9, 10:05 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 40 min |
| Aug 9, 10:28 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 32 min |
| Aug 9, 10:49 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Pickaway | 41 min |
| Aug 9, 11:07 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 43 min |
| Aug 9, 11:19 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 41 min |
| Aug 9, 11:57 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Aug 9, 12:32 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 43 min |
| Aug 9, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 36 min |
| Aug 9, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 33 min |
| Aug 9, 3:26 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Aug 9, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Union | 52 min |
| Aug 9, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 46 min |
| Aug 9, 4:16 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 29 min |
| Aug 9, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 37 min |
| Aug 9, 5:11 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 64 min |
| Aug 9, 5:34 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 41 min |
| Aug 9, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 39 min |
| Aug 9, 5:42 PM EDT | Tornado Warning | ILN | Butler, Preble | 48 min |
| Aug 9, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 58 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway | 49 min |
| Aug 9, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 45 min |
| Aug 9, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 41 min |
| Aug 9, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 52 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 33 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 52 min |
| Aug 9, 6:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 9, 6:50 PM EDT | Tornado Warning | ILN | Brown | 25 min |
| Aug 9, 6:59 PM EDT | Tornado Warning | ILN | Adams | 46 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Aug 9, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 52 min |
| Aug 9, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 63 min |
| Aug 9, 7:34 PM EDT | Flash Flood Warning | ILN | Adams | 116 min |
| Aug 9, 7:40 PM EDT | Tornado Warning | ILN | Scioto | 50 min |
| Aug 9, 7:44 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 61 min |
| Aug 9, 7:48 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.